MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Catalog Number 175820
Medical Device Problem Code Material Too Soft/Flexible (4007)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter material was different (softer) which increased false paths, was more difficult to insert, which hurt the patient.Customer had a situation where the catheter had made a knot in the bladder, and they had to do a cystoscopy to cut the catheter with a laser to remove it (pcn#175812, pcn#175814, pcn#175816, pcn#175818, pcn#175820, pcn#165822 and pcn#175824).Per additional information received via mail on 06may2025, the tip of the catheter that contains the balloon is prominent and forms a ring when the balloon is deflated.It was another issue with the deflation of the balloon.The balloon remains deformed when deflated, causing injury to the patient when removing the indwelling catheter.This was apparently true for all our 100% foley (1658xx) and lubri-sil (1758xx) models.(pcn# 165820, pcn# 165818 and pcn# 165816).
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.No additional actions can be taken at this time since root cause was not identified.A dhr could not be performed since no lot number was provided.The instructions for use were found adequate and state the following: "warnings: on catheter, do not use ointments or lubricants having a petroleum base.They will damage catheter and may cause balloon to burst.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Instructions for use: follow your facility protocol for all processes related to catheterisation, re-catheterisation, stabilization and urine collection.Follow aseptic procedures outlined by your local hospital or healthcare facility.Thoroughly wash hands, wear sterile gloves, and use aseptic technique whenever handling the catheter or catheter components during insertion.Visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Insertion: 4.Lubricate the catheter.If hospital policy permits, it is possible to inject lubricant into the urethra.5.Catheterize the patient using dominant hand.6.When catheter tip has entered bladder, urine will flow through the catheter.A.For female anatomy, insert catheter approximately 5 cm (2 inches) more.B.For male anatomy, insert catheter all the way to bifurcation.7.Inflate the balloon with pre-filled water syringe if included.A.If pre-filled syringe is not included, then use a slip tip/luer lock syringe to fill catheter balloon with sterile water.Do not use needle.B.Do not exceed recommended capacities as stated on the applicable labeling.C.The chart below provides additional information on inflation volume and balloon size.D.Inflation volume (a) incorporates the volume required to pass through lumen and fully inflate the specific balloon size (b).Note: drawing may not display actual shape of catheter tip or presence of additional lumen(s).8.Gently pull the catheter until the catheter balloon is snug against the bladder neck.Removal: 2.Gently insert a luer slip tip syringe into the catheter valve.A.Never use more force than is required to make the syringe ¿stick¿ in the valve.3.Allow the pressure within the balloon to force the plunger back and fill the syringe.A.If you notice slow or no deflation, re-seat the syringe gently.4.Use only gentle aspiration to encourage deflation, if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.5.If balloon does not deflate, contact trained professional for assistance, as directed by hospital protocol.6.After balloon is fully deflated, remove catheter, and dispose of in accordance with hospital policy." udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the foley catheter material was different (softer) which increased false paths, was more difficult to insert, which hurt the patient.Customer had a situation where the catheter had made a knot in the bladder, and they had to do a cystoscopy to cut the catheter with a laser to remove it (b)(4).Per additional information received via mail on 06may2025, the tip of the catheter that contains the balloon is prominent and forms a ring when the balloon is deflated.It was another issue with the deflation of the balloon.The balloon remains deformed when deflated, causing injury to the patient when removing the indwelling catheter.This was apparently true for all our 100% foley (1658xx) and lubri-sil (1758xx) models.(b)(4).

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22069848
Report Number1018233-2025-03772
Device Sequence Number9501257
Product Code EZL
UDI-Device Identifier00801741034183
UDI-Public(01)00801741034183
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number175820
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown